Texas, 2024Tornado and Tropical Storm in Texas, July 7 to 8, 2024
July 7 to 8, 2024 · NWS LCH · 6 events in 5 counties and zones
Hurricane Beryl moved into Texas during the morning of July 8th. Gusty winds, scattered flooding, and an isolated tornado occurred in deep southeast Texas as the system moved through the region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $356,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Beryl moved into Texas during the morning of July 8th. Gusty winds, scattered flooding, and an isolated tornado occurred in deep southeast Texas as the system moved through the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 7, 11:12 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 7, 11:12 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1212 PM CDT Sun Jul 7 2024
...New AVIATION...
.SHORT TERM...
(Today through Monday night)
Overall slightly cooler temperatures on tap this morning in the mid
to upper 70s. We still have light showers in the area, with another
band of stronger showers and storms approaching our outer coastal
waters. PWATs over most of the period are well over the 90th
percentile, with some above their daily max.
The latest NHC track has again shifted to the right from the
previous track, with landfall expected near the Matagorda Bay. As of
5AM, Beryl is a tropical storm with sustained winds near 60 MPH. It
is expected to restrengthen into to a category 1 hurricane today.
It is currently located roughly 200 miles east of the Tx/ MX
border, where it is moving NW at about 12 MPH.
Concerning our area, most of the impacts will be across SETX and
West Central to SWLA. Flooding, both coastal flooding and flash
flooding, remain the prominent concern. Both today and tomorrow we
have a Slight to Marginal Risk for excessive rainfall. Please check
our webpage or WPC for exact locations.
The only new addition from the previous gridded forecast is a
Tropical Storm Watch along the Texas coast from High Island to
Sabine Pass.
&&
.LONG TERM...
(Tuesday through Sunday)
By Tuesday morning, the remnants of Beryl will be lifting northeast
into AR. Any wind and surge impacts from the storm should be
subsiding, but lingering rainbands trailing south to southwest will
keep PoPs elevated across at least parts of the area. Global models
suggest that most of the rain could be across southern and southeast
LA, and the latest WPC Day 3 excessive rain outlook (Tuesday) paints
a MRGL risk across this area. Forecast rainfall amounts are not too
extreme so the MRGL seems adequate at this time. However, as can be
the case with decaying tropical systems lifting inland, this
training effect can lead to a narrow elongated swath of high
rainfall totals, and thus the potential for flooding is certainly
non-zero and will depend on where these bands set up. This will
continue to be monitored over the next few days.
A weak trough or shear zone leftover from the exiting system will
persist over the region for a few days and, combined with elevated
PWATs, will maintain decent rain chances across the southern half of
the area and over the coastal waters through late in the week.
Convective coverage is expected to follow a diurnal trend,
developing over the nearshore zones by late night/early morning,
then spreading inland and peaking over inland areas with daytime
heat.
Daytime temperatures should be kept in check Tuesday and Wednesday
thanks to more widespread cloud cover and showers, with highs around
90 each day. A gradual uptick in daytime temps is expected through
the latter half of the week, especially over the northern zones as
convective coverage across these areas is expected to become more
scattered.
24
&&
.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Sun Jul 7 2024
Rain bands from Beryl will continue to move across the region
through the period. This will cause periods of lower vis and
ceilings with higher wind gusts. Rain may become more widespread
at the end of the period for KLCH and KBPT. Winds will be mostly
east to southeast and highest at KBPT.
&&
.MARINE...
Issued at 511 AM CDT Sun Jul 7 2024
The main concern for the Marine zones remains Tropical Storm
Beryl. A Tropical Storm Watch is effect for the western coastal
waters. Tropical Storm Beryl is expected to move northwest,
towards the south central Texas coast. Locally, conditions will
quickly deteriorate, with seas and winds rapidly building today.
Winds will be above 20 knots, with gusts approaching 30 knots.
The seas will rapidly build as Beryl approaches, with maximum wave
heights of 11 feet in the western waters. In the far eastern
waters, wave heights will be topping out around 8 feet. These
conditions will begin to settle starting monday into Tuesday,
however near normal conditions are not expected until Thursday.
Near thunderstorms, winds and waves will be higher with shorter
periods. During this time, heavy showers and thunderstorms will
also be a concern.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 75 92 74 90 / 30 70 50 60
LCH 78 88 77 89 / 40 90 70 70
LFT 80 93 79 92 / 40 80 60 80
BPT 80 87 76 92 / 60 90 70 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Warning from 7 PM this evening to 7 PM CDT Monday
for LAZ073-074.
TX...Tropical Storm Warning for TXZ615.
GM...Small Craft Advisory until 7 PM CDT Monday for GMZ430-432-452-
455-472-475.
Tropical Storm Warning for GMZ450-470.
&&
SHORT TERM...87
LONG TERM....24
AVIATION...05In the hours before
Special weather statement, Jul 7, 10:45 AM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1145 AM CDT Sun Jul 7 2024
LAZ030-141-TXZ260-262-071715-
Beauregard LA-Northern Calcasieu LA-Southern Newton TX-
Northern Newton TX-
1145 AM CDT Sun Jul 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BEAUREGARD PARISH
IN SOUTHWESTERN LOUISIANA AND SOUTHWESTERN NEWTON COUNTIES THROUGH
1215 PM CDT...
At 1145 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fields, moving northwest at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Quincy, Fields, Bancroft, Old Salem, and Bivens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3044 9343 3037 9362 3055 9387 3069 9350
TIME...MOT...LOC 1645Z 145DEG 19KT 3047 9360
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DensonEvent by event
2 flash flood, 1 thunderstorm wind, 1 tropical storm, 1 storm surge/tide, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Tyler
- When
- July 7, 12:55 PM CST
- Where
- Tyler County, 1.38 mi S of Colmesneil
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 30.910, -94.420
Strong winds in an outer band well ahead of Beryl damaged trees and power lines in northern Tyler County. Approximately 800 power outages were reported by the emergency manager.
Tropical Storm, Lower Jefferson County
- When
- July 8, 3:00 AM CST to 4:00 PM CST
- Where
- Lower Jefferson County forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 29.854, -94.153 (the zone’s center; the record gives no point)
The highest winds recorded within our area occurred at Sabine Pass, Texas with a maximum sustained wind of 55 mph (48 knots) and a peak wind gust of 70 mph (61 knots) around 11 AM CDT July 8th.
Storm Surge/Tide, Lower Jefferson County
- When
- July 8, 4:00 AM CST to 3:00 PM CST
- Where
- Lower Jefferson County forecast zone
- Property damage
- $2,000
- Reported by
- C-MAN Station
- Coordinates
- 29.854, -94.153 (the zone’s center; the record gives no point)
In lower Jefferson County tides of 2.50 to 3.25 feet MHHW occured at the peak of the event at 8:48 AM CST. Across Jefferson County Texas, most of Highway 87 from Sabine Pass to Sea Rim State Park has water and debris covering the road. At Sea Rim State Park, damage to buildings and entrance roadways occurred due to storm surge of 1 to 2 feet above park grounds.
Tornado, Jasper
- When
- July 8, 10:01 AM CST to 10:16 AM CST
- Where
- Jasper County, 1.94 mi SE of Jasper Bell Arpt to 3.93 mi N of Curtis
- Rating
- EF2
- Path length
- 8.63 mi
- Path width
- 400 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $350,000
- Reported by
- Emergency Manager
- Coordinates
- 30.861, -94.006
A National Weather Service storm survey revealed that an EF-2 tornado impacted areas near Jasper, Texas. The tornado touched down somewhere in the Little Walnut Run Valley and tracked 8.6 miles to the northwest lifting somewhere in the Indian Creek|Valley. The tornado also tracked through the west side of the city of Jasper. Numerous power poles and trees were snapped or uprooted. Numerous homes and outbuildings were heavily damaged. The tornado weakened as it crossed Highway 190 in Jasper, only to regain EF-2 strength as it crossed Houston Street in a wooded area. There was one injury associated with this tornado. The maximum estimated winds were 115 mph.
Flash Flood, Jefferson
- When
- July 8, 10:16 AM CST to 12:46 PM CST
- Where
- Jefferson County, 0.42 mi WSW of Beaumont to 0.7 mi SSW of Amelia
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 30.079, -94.107
Minor street flooding occurred from Beaumont through Central Gardens. Stream gages also indicated bayous and ditches in the area were overflowing.
Flash Flood, Hardin
- When
- July 8, 1:00 PM CST to 2:00 PM CST
- Where
- Hardin County, 5.17 mi SW of Kountze to 2.03 mi WSW of Nona
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 30.309, -94.371
Minor street flooding occurred north of Sour Lake. A stream gage also indicated water exceeded bank full.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
- Storm Surge/Tide
- Water pushed ashore above the normal tide by a storm’s winds and low pressure.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 7 to 12, 20248 deaths · 1 event
- Hail and Damaging Winds in Oklahoma, July 7, 2024$60,000 · 1.25 in hail · 15 events
- Damaging Winds in Georgia, July 7, 2024$17,000 · 52 kt wind · 17 events
- Hail and Damaging Winds in Texas, July 7, 20241.5 in hail · 10 events
- Hail in Colorado, July 7, 20241.75 in hail · 9 events
- Flash Flooding and Hail in New Mexico, July 7 to 8, 20241 in hail · 8 events
- Hail in Colorado, July 7, 2024$2,000 · 1.75 in hail · 8 events
- Hail in Colorado, July 7, 20241.75 in hail · 6 events
- Hail and Damaging Winds in Iowa, July 7, 20241 in hail · 4 events
- Damaging Winds in Texas, July 7, 202456 kt wind · 4 events
- Hail in Iowa, July 7, 20241.75 in hail · 3 events
- Damaging Winds in Texas, July 7, 202463 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1200424, 1204088, 1204077, 1200427, 1200425, 1200426.